Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 415, NWS Tulsa, OK

June 14, 2008Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 14, 2008, 4:44 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2008, 4:44 AM CDT (09:44 UTC)
Expired
Jun 14, 2008, 5:45 AM CDT
In force
61 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:30 AM CDTTSTM WND GST 75Fort Towson, OKSIGNIFICANT DAMAGE TO POWER PLANT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 10:48 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3519 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
5.7
Supercell composite
30.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 140944
SVRTSA
OKC023-127-141045-
/O.NEW.KTSA.SV.W.0415.080614T0944Z-080614T1045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
444 AM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
  CENTRAL PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 545 AM CDT

* AT 439 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR SNOW...MOVING SOUTHEAST AT
  38 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NASHOBA...
  RATTAN...MESSER...CLOUDY...OLETA AND FORT TOWSON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3418 9568 3456 9551 3451 9504 3425 9503
      3424 9504 3424 9513 3416 9513 3415 9515
      3397 9514 3394 9515
TIME...MOT...LOC 0944Z 301DEG 33KT 3429 9537

$$
2 follow-up statements
000 
WWUS54 KTSA 141012
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 AM CDT SAT JUN 14 2008

OKC023-127-141045-
/O.CON.KTSA.SV.W.0415.000000T0000Z-080614T1045Z/
CHOCTAW OK-PUSHMATAHA OK-
512 AM CDT SAT JUN 14 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR CENTRAL PUSHMATAHA AND NORTHEASTERN CHOCTAW COUNTIES...

AT 508 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF CLOUDY TO FORT TOWSON...MOVING
SOUTHEAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT TOWSON AND
SWINK.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3411 9552 3446 9524 3451 9504 3425 9503
      3424 9504 3424 9513 3416 9513 3415 9515
      3413 9515 3397 9514 3394 9515
TIME...MOT...LOC 1012Z 301DEG 30KT 3435 9506 3402 9531

$$
000 
WWUS54 KTSA 141037
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 AM CDT SAT JUN 14 2008

OKC023-127-141047-
/O.EXP.KTSA.SV.W.0415.000000T0000Z-080614T1045Z/
CHOCTAW OK-PUSHMATAHA OK-
537 AM CDT SAT JUN 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES EXPIRES AT 545 AM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH OTHER 
THUNDERSTORMS MOVING ACROSS SOUTHEASTERN OKLAHOMA EARLY THIS 
MORNING. 

LAT...LON 3411 9552 3446 9524 3451 9504 3425 9503
      3424 9504 3424 9513 3416 9513 3415 9515
      3413 9515 3397 9514 3394 9515
TIME...MOT...LOC 1037Z 301DEG 30KT 3424 9484 3391 9510

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:38 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 14, 2:38 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 AM CDT SAT JUN 14 2008

.DISCUSSION...
WATCH #526 FOR MUCH OF EASTERN OKLAHOMA AND WATCH #527 FOR PARTS OF
WEST CENTRAL ARKANSAS ARE BOTH EFFECTIVE UNTIL 10Z. STRONG TO SEVERE
ELEVATED CONVECTION CONTINUES TO SLOWLY SHIFT SOUTH SOUTHEAST WITH
TIME AS AN 850 MB BOUNDARY CONTINUES PROVIDE THE FOCUS. MAY OPT TO
ADD PATCHY FOG TO NE OK AND NW AR ZONES AS SKIES CLEAR...BUT WILL
GAGE TRENDS JUST UP TO ZONE ISSUANCE. WILL TAILOR HIGHEST POPS
ACROSS SOUTHEAST OKLAHOMA THIS MORNING LARGELY BASED ON RADAR
TRENDS...THOUGH MODELS DISSIPATE CONVECTION BETWEEN 12 AND 18Z.
WILL PROCEED WITH CAUTION AND LEAVE POPS OUT FOR THIS AFTERNOON.
WEAKER CONVECTION MAY DEVELOP ACROSS SRN KANSAS LATE TONIGHT. SO
WILL GO AHEAD WITH LOW POPS ACROSS NE OK. BETTER CHANCES FOR AN
ORGANIZED MCS COME SUNDAY NIGHT AND MONDAY MORNING ACROSS FAR ERN
OK AND NW AR. OVERALL PATTERN HASNT CHANGED MUCH FOR THE
EXTENDED... AS NW UPPER FLOW...UPSLOPE SURFACE FLOW AND
UNACCOUNTED FOR SURFACE BOUNDARIES WILL ALL AID IN ADDITIONAL MCS
DEVELOPMENT FOR MUCH OF THE UPCOMING WEEK. BEST CHANCE FOR A DRY
DAY ACROSS ALL OF THE FA MAY BE WEDNESDAY...HOWEVER CONFIDENCE
REMAINS TOO LOW TO REMOVE POPS...SO WILL KEEP SLIGHT CHANCE
AREAWIDE. OTHERWISE...CHANCE POPS WILL BE THE RULE FOR THE
REMAINDER OF THE EXTENDED FORECAST. DIDNT STRAY TOO FAR FROM MOS
AS DEPICTING RAIN COOLED/DEBRIS CLOUDED AREAS REMAIN A CHALLENGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   90  73  92  70 /  10  10  20  30
FSM   89  70  92  72 /  20  10  10  30
MLC   89  72  92  72 /  40  10  10  30
BVO   90  68  93  68 /  10  10  20  30
FYV   86  63  89  66 /  10  10  10  40
BYV   83  63  88  65 /  10  10  10  50
MKO   88  70  92  71 /  10  10  10  30
MIO   89  68  91  66 /  10  10  20  40
F10   88  71  92  72 /  10  10  10  30
HHW   90  71  92  71 /  50  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...69
LONG TERM....23

In the hours before

Special weather statement, Jun 13, 11:15 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT FRI JUN 13 2008

OKZ065-140500-
OKFUSKEE OK-
1115 PM CDT FRI JUN 13 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL MIDNIGHT CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     CENTRAL OKFUSKEE

AT 1115 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOLEY...MOVING EAST AT 19 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKEMAH...WELEETKA...CLEARVIEW...PHAROAH...
CASTLE AND BOLEY.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3558 9649 3549 9609 3529 9610 3542 9645
      3546 9645 3545 9645 3545 9647 3544 9649
      3545 9653
TIME...MOT...LOC 0415Z 291DEG 17KT 3546 9642
Special weather statement, Jun 14, 12:09 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1209 AM CDT SAT JUN 14 2008

OKZ065-140545-
OKFUSKEE OK-
1209 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTY...

IN EAST CENTRAL OKLAHOMA
     SOUTHERN OKFUSKEE

AT 1209 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF BEARDEN...MOVING SOUTHEAST AT 22 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...
WELEETKA...BEARDEN...CLEARVIEW...PHAROAH AND CASTLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3553 9643 3541 9608 3538 9608 3538 9607
      3531 9608 3529 9643
TIME...MOT...LOC 0509Z 298DEG 19KT 3537 9632
Special weather statement, Jun 14, 1:06 AM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 AM CDT SAT JUN 14 2008

OKZ073-140700-
PITTSBURG OK-
106 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     PITTSBURG

AT 106 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF SCIPIO...MOVING SOUTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCALESTER...PITTSBURG...BLANCO...
SAVANNA...HARTSHORNE...HAILEYVILLE...DOW...HAYWOOD...BACHE...
ALDERSON...KREBS...ARPELAR...SCIPIO...BLOCKER AND CROWDER.

A LARGE PORTION OF PITTSBURG COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 200 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3478 9608 3501 9609 3516 9599 3516 9594
      3515 9593 3515 9589 3513 9553 3460 9552
TIME...MOT...LOC 0606Z 309DEG 35KT 3505 9602
Special weather statement, Jun 14, 1:37 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 AM CDT SAT JUN 14 2008

OKZ067-070-140715-
MUSKOGEE OK-WAGONER OK-
137 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHERN MUSKOGEE

IN NORTHEAST OKLAHOMA
     SOUTHERN WAGONER

AT 137 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF HASKELL...MOVING EAST AT 31 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WAGONER...CHOSKA...TULLAHASSEE...PORTER...OKAY...STONEBLUFF...
REDBIRD...MUSKOGEE...JAMESVILLE...TAFT...FORT GIBSON AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3597 9529 3595 9528 3591 9528 3589 9526
      3584 9525 3583 9526 3582 9524 3571 9522
      3574 9576 3594 9576 3598 9528
TIME...MOT...LOC 0637Z 269DEG 27KT 3585 9565
Special weather statement, Jun 14, 2:10 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
210 AM CDT SAT JUN 14 2008

OKZ049-073-075-140800-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
210 AM CDT SAT JUN 14 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 AM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
     LATIMER

AT 210 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF HAILEYVILLE...MOVING SOUTHEAST AT 29 MPH.

A LARGE PORTION OF SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND
SOUTHWESTERN LATIMER COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 300 AM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. INTENSE LIGHTNING AND PERIODS OF HEAVY RAIN CAN ALSO BE
EXPECTED.

LAT...LON 3464 9513 3435 9549 3459 9567 3476 9585
      3499 9553
TIME...MOT...LOC 0710Z 318DEG 25KT 3479 9562

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:24 PM CDTSpecial Weather StatementTSAOkmulgee66 min
Jun 13, 7:41 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee54 min
Jun 13, 7:49 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa36 min
Jun 13, 8:05 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee55 min
Jun 13, 10:34 PM CDTSpecial Weather StatementTSAOkmulgee26 min
Jun 13, 11:15 PM CDTSpecial Weather StatementTSAOkfuskee45 min
Jun 14, 12:09 AM CDTSpecial Weather StatementTSAOkfuskee36 min
Jun 14, 1:06 AM CDTSpecial Weather StatementTSAPittsburg54 min
Jun 14, 1:18 AM CDTSevere Thunderstorm WarningTSAPittsburg42 min
Jun 14, 1:37 AM CDTSpecial Weather StatementTSAWagoner38 min
Jun 14, 2:10 AM CDTSpecial Weather StatementTSALatimer50 min
Jun 14, 4:07 AM CDTFlash Flood WarningTSALeFlore4 hr
Jun 14, 6:08 AM CDTSpecial Weather StatementTSAChoctaw52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.